Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nails and skin
Jun 18, 2003

Hello, and thanks for your help - this site has been a great support to me. Diagnosed in Nov'02, I have been on Sustiva/Combivir since Feb, and last count was CD4 568, VL 150. No current side effects other than splitting/cracking nails and dry patches of skin. I eat a good, balanced diet. Are these just symptoms of being on these meds or should I try any supplements? Thanks.

Response from Dr. Henry

That is tough to sort out. The complaint of xerodermia is common in the general population. It is perhaps even more common in HIV+ persons including in the days before treatment was available. Add the fact that some drugs seemed to aggravate the problem (such as indinavir)and that there is much variation from person to person and soon you have a complicated picture that is often tough to diagnose and treat effectively. AZT can cause problems with nails and Sustiva can cause rashes. In tough cases I enlist the aid of an HIV experience dermatologist to help me out. KH



Previous
T20 Soreness Relief
Next
Starting symptoms of neuropathy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement